MAUDE Adverse Event Report: MEDELA LLC PUMP IN STYLE MANAGED MARKETS EN FR ES (YELLOWFIN); PUMP, BREAST, POWERED

MEDELA LLC PUMP IN STYLE MANAGED MARKETS EN FR ES (YELLOWFIN); PUMP, BREAST, POWERED
Model Number 101041360
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 11/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer service conducted troubleshooting including verifying user was using correct kit components; verifying user was washing parts according to instructions for use; verifying user was using dry parts when pumping; verifying user was not washing or drying tubing on pump; verifying there was no milk backup; verifying user didn't have a heavy letdown; verifying user was in correct pumping position; and verifying breast shield size.In follow up with a complaint handler on 12/28/2023, the customer indicated that she developed mastitis on 11/11/2023 and was hospitalized.Her mastitis is currently healed and gone.She has not had time to try the new pump yet.Based on the results of our internal investigation (reference number ca11-001), it cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.(b)(4).Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history of mastitis.Riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.However, in this case, the mother¿s mastitis required prompt medical attention for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On (b)(6) 2023, the customer alleged to medela llc that her pump in style breast pump had no suction.She additionally reported that she was in the hospital for mastitis and has taken 4 different antibiotics.

Brand Name
PUMP IN STYLE MANAGED MARKETS EN FR ES (YELLOWFIN)
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer (Section G)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer Contact
tom cuzman
1101 corporate drive
mchenry, IL 60050
8004358316
MDR Report Key18435029
Report Number1419937-2024-00001
Device Sequence Number7780996
Product Code HGX
UDI-Device Identifier00020451401447
UDI-Public020451401447
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K200508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101041360
Device Catalogue Number101041360
Device Lot Number0000516169
Was Device Available for Evaluation? No
Distributor Facility Aware Date12/27/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/27/2023
Initial Report FDA Received Date01/03/2024
Date Device Manufactured04/18/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale